MAUDE Adverse Event Report: ZIMMER BIOMET, INC. G7 VIT E NEUTRAL LNR 36MM F; PROSTHESIS, HIP

ZIMMER BIOMET, INC. G7 VIT E NEUTRAL LNR 36MM F; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2021-00777.
 
Event or Problem Description
It was reported during a left total hip arthroplasty, the liner would not seat or engage in the locking mechanism.A second liner also would not engage in the locking mechanism of the shell.The entire construct was removed and a new shell, liner and screw were implanted.This caused a 60 minute surgical delay.No adverse events have been reported as a result of the malfunction.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Device was returned and visual evaluation identified the following: there were scratches on the rim of the shell.One of the liners was returned partially seated in the shell and could not be disengaged; therefore, a proper evaluation of the shell could not be performed.No other damages were noted.Follow ups revealed that both liners were removed from the shell when they did not seat properly.It is unknown how one of the liners was partially seated in the cup when the products arrived at zimmer biomet.Medical records were not provided.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
G7 VIT E NEUTRAL LNR 36MM F
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11542217
Report Number0001822565-2021-00778
Device Sequence Number3814723
Product Code KWZ
UDI-Device Identifier00889024519916
UDI-Public00889024519916
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K190660
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/24/2025
Device Model NumberN/A
Device Catalogue Number30103606
Device Lot Number64952303
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/25/2021
Supplement Date Received by Manufacturer06/14/2021
Initial Report FDA Received Date03/22/2021
Supplement Report FDA Received Date06/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOMET G7 SHELL CAT#110010245 LOT#6644326